Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 73, NWS Paducah, KY

April 27, 2000Cape Girardeau County, Perry County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Apr 27, 2000, 1:13 PM CDT for Cape Girardeau County, Perry County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 27, 2000, 1:13 PM CDT (18:13 UTC)
Expired
Apr 27, 2000, 2:00 PM CDT
In force
47 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Cape Girardeau County, MO, Perry County, MO

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 1:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2000-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2000-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2759 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 271814
SVRPAH
MOC031-157-271900-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
113 PM CDT THU APR 27 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI
  PERRY COUNTY IN SOUTHEAST MISSOURI

* UNTIL 200 PM CDT

* AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTHEAST OF PERRYVILLE...MOVING EAST
  AT 25 MPH.

STRONG DAMAGING WIND AND LARGE HAIL IS LIKELY WITH THIS STORM. TAKE 
COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

LAT...LON 3787 8990 3730 8987 3744 8954 3769 S8963

DH/PS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:21 AM CDT, 10 hours 52 minutes earlier.

Area forecast discussion, Apr 27, 2:21 AM CDT, 10 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
221 AM CDT THU APR 27 2000

LATEST IR SATELLITE SHOWS THIN CIRRUS VERY SLOWLY MAKING IT INTO THE
CWA OUT AHEAD OF NEXT SYSTEM.  MID LEVEL DECK IN NORTHEAST AND CENTRAL
MISSOURI DEVELOPING SOUTHWARD...WITH SOME LOW CLOUDS AND LIGHT RAIN
IN CENTRAL IOWA.

FORECAST QUESTION IS POSSIBILITY OF SHOWERS AND THUNDERSTORMS
TODAY.  COMPARISON OF LATEST MODEL RUNS...ETA/NGM BOTH SHOWING
VORT MAX MAKING ITS WAY FROM NW/C MISSOURI AT 18Z THU INTO WEST TN
BY 06Z FRIDAY.  FWC CONSISTENT WITH LAST RUN IN INDICATING 30/40
PERCENT POPS THIS AFT/EVENING...WHICH MATCHES WELL WITH GOING
FORECAST AND POSITION OF VORT MAX. LATEST FWC TRENDING TEMPS A
COUPLE OF DEGREES WARMER FOR TODAY THAN LAST RUN.  YESTERDAYS HIGHS
WERE A COUPLE OF DEGREES COOLER THAN FWC NUMBERS.  AGAIN WILL
PROBABLY STICK WITH GOING FORECAST.

NEXT QUESTION IS PRECIP CHANCE ON FRIDAY.  MODELS INDICATE
INSTABILITY ACROSS THE CWA...BUT NO REAL TRIGGER TO GET THINGS
GOING.  WILL KEEP MOSTLY CLOUDY CONDITIONS...BUT WILL BACK OFF TO 20
PERCENT POPS.

FWC TEMPS FOR TONIGHT WITHIN A COUPLE OF DEGREES OF PREVIOUS
RUN...WITH HIGHS FOR FRIDAY UP SEVERAL DEGREES.  WILL LIKELY
INCREASE FRIDAYS HIGHS A CATEGORY EVERYWHERE.

.PAH...NONE.

RSU

In the hours before

Special weather statement, Apr 27, 10:43 AM CDT, 2 hours 30 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-271800-

THUNDERSTORM OUTLOOK...VALID TIL 700 AM CDT FRIDAY
NATIONAL WEATHER SERVICE PADUCAH KY
1043 AM CDT THU APR 27 2000

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS SOUTHEAST
MISSOURI AND FAR WEST KENTUCKY...

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING ACROSS
THE ENTIRE FOUR-STATE REGION INCLUDING SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...WEST KENTUCKY AND SOUTHWEST INDIANA.  THERE IS A SLIGHT
RISK SOME OF THESE STORMS COULD BECOME SEVERE ACROSS SOUTHEAST
MISSOURI...FAR WEST KENTUCKY WEST OF THE LAKES REGION...AND EXTREME
SOUTHERN ILLINOIS.

A SURFACE LOW PRESSURE SYSTEM AND ASSOCIATED UPPER DISTURBANCE OVER
NORTHERN MISSOURI WILL MOVE SOUTHEAST INTO THE BOOTHEEL AREA BY
SUNSET. WINDS AHEAD OF THE LOW WILL PULL MORE MOISTURE INTO THE
REGION.  THESE FACTORS...COMBINED WITH DAYTIME HEATING...WILL ACT
TO DESTABILIZE THE ATMOSPHERE THIS AFTERNOON SETTING THE STAGE FOR
THUNDERSTORMS.

ALTHOUGH LOW LEVEL MOISTURE IS EXPECTED TO INCREASE THIS AFTERNOON
...IT WILL ONLY BE A SLIGHT INCREASE AND THIS COULD BE A LIMITING
FACTOR. THERE WILL BE MODERATE UPWARD MOTION PRODUCED BY THE UPPER
DISTURBANCE. ATMOSPHERIC WIND SHEAR WILL BE RELATIVELY WEAK.  THE
MAIN THREAT WITH ANY STORMS WILL BE STRONG GUSTY WINDS AND LARGE
HAIL.

STORMS THAT DEVELOP OVER SOUTHEAST MISSOURI AND WEST KENTUCKY ARE
EXPECTED TO MOVE TOWARD THE SOUTHEAST AT 20 TO 25 MPH. STORMS
OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA WILL MOVE TOWARD THE
EAST AROUND 10 MPH.

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY OR TONIGHT.

SDB
Special weather statement, Apr 27, 1:11 PM CDT, 2 minutes before
ILZ084-088-MOZ076-087-271840-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
111 PM CDT THU APR 27 2000

...STRONG STORMS DEVELOPING ACROSS SOUTHEAST MISSOURI AND SOUTHWEST
ILLINOIS...
...SEVERE THUNDERSTORM WATCH NUMBER 211 IN EFFECT UNTIL 600 PM...

AT 105 PM...A LINE OF THUNDERSTORMS WERE MOVING FROM NEAR CAMPBELL
HILL IN JACKSON COUNTY...SOUTHWEST NEAR LONGTOWN IN PERRY COUNTY
TO NEAR WHITEWATER IN CAPE GIRARDEAU COUNTY. THESE STORMS WERE
INTENSIFYING AND MAY LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS
IN A SHORT PERIOD OF TIME.

THESE STORMS ARE BEING MONITORED AS THEY MOVE SOUTHEAST EAST NEAR
30 MPH...AND WARNINGS MAY BE ISSUED SHORTLY.

SMITH

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.